Increasing Average period lengths by switching of Robust Chaos Maps in Finite Precision

Nagaraj, Nithin and Shastry, Mahesh C and Vaidya, Prabhakar G (2008) Increasing Average period lengths by switching of Robust Chaos Maps in Finite Precision. European Physical Journal, 165 (1). pp. 73-83. ISSN 1951-6401

Increasing_Average_period_lengths.pdf - Published Version

Download (872kB)
Abstract: Grebogi, Ott and Yorke (Phys. Rev. A 38 (7), 1988) have investigated the effect of finite precision on average period length of chaotic maps. they showed that the average length of periodic orbits (T) of a dynamical system scales as a function of computer precision ( \epsilon ) and the correlation dimension (d) of the chaotic attractor: $T~ \epsilon ^d/2$. In this work, we are concerned with increasing the average period length which is desirable for chaotic cryptography applications chaotic dynamical systems yield higher average length of periodic orbits as compared to simple sequential switching or absence of switching. To illustrate the application of switching, a novel generalization of the Logistic map that exhibits Robust Chaos (absence of attracting periodic orbits) is first introduced. We then propose a pseudo-random number generator based on chaotic switching between Robust Chaos maps which is found to successfully pass stringent statistical tests of randomness.
Item Type: Journal Paper
Additional Information: Copyright of this article belongs to Nitin Nagaraj.
Subjects: School of Natural and Engineering Sciences > Mathematical Modeling
Divisions: Schools > Natural Sciences and Engineering
Date Deposited: 06 May 2008 12:56
Last Modified: 08 May 2015 09:35
Official URL:
Related URLs:
    Funders: UNSPECIFIED
    Projects: UNSPECIFIED
    DOI: 10.1140/epjst/e2008-00850-4

    Actions (login required)

    View Item View Item